Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 63, NWS San Angelo, TX

May 5, 2012Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 5, 2012, 7:38 PM CDT for Brown County, Texas. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2012, 7:38 PM CDT (00:38 UTC)
Expired
May 5, 2012, 8:15 PM CDT
In force
37 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 104 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 7:44 PM CDTHAIL 1.58 W Zephyr, TX
May 5, 7:50 PM CDTTSTM WND DMG4 Sse Brownwood, TXSNAPPED POWER POLE AT THE INTERSECTION OF HIGHWAY 45 AND INDIAN CREEK RD. TIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 5:02 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3437 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WUUS54 KSJT 060038
SVRSJT
TXC049-060115-
/O.NEW.KSJT.SV.W.0063.120506T0038Z-120506T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
738 PM CDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BROWN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 815 PM CDT

* AT 731 PM CDT...A SEVERE THUNDERSTORM WAS 6 MILES SOUTH OF EARLY...
  OR 6 MILES SOUTHEAST OF BROWNWOOD...MOVING NORTHEAST AT 15 MPH.    
  TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZED HAIL JUST        
  SOUTHEAST OF BROWNWOOD.

  STORM HAZARDS INCLUDE...
  GOLF BALL SIZE HAIL.

  WITH POSSIBLE STORM IMPACTS...
  NUMEROUS VEHICLE DENTS...
  MODERATE TO SIGNIFICANT ROOF AND PLASTIC SIGN DAMAGE...
  SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK...
  INJURY TO UNPROTECTED PEOPLE AND ANIMALS...
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZEPHYR BY 755 PM CDT...
  BLANKET BY 815 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3169 9868 3169 9875 3161 9877 3160 9879
      3155 9887 3167 9903 3188 9879 3187 9877
      3171 9867
TIME...MOT...LOC 0037Z 228DEG 12KT 3167 9889

$$

REIMER
2 follow-up statements
890 
WWUS54 KSJT 060045
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
745 PM CDT SAT MAY 5 2012

TXC049-060115-
/O.CON.KSJT.SV.W.0063.000000T0000Z-120506T0115Z/
BROWN TX-
745 PM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL BROWN COUNTY...

AT 741 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR ZEPHYR...OR 6
MILES SOUTHEAST OF EARLY...MOVING NORTHEAST AT 15 MPH. TRAINED 
WEATHER SPOTTERS REPORTED PING PONG SIZED HAIL 5 MILES WEST OF 
ZEPHYR.

  STORM HAZARDS INCLUDE...
  LARGE DAMAGING HAIL UP TO GOLF BALL SIZE..

  WITH POSSIBLE STORM IMPACTS...
  DENTED VEHICLES...
  MODERATE ROOF DAMAGE...
  MAY BREAK WINDOWS ON VEHICLES AND HOMES...
  MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZEPHYR BY 755 PM CDT...
  BLANKET BY 815 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3169 9868 3169 9875 3161 9877 3160 9879
      3158 9883 3170 9899 3188 9879 3187 9877
      3171 9867
TIME...MOT...LOC 0044Z 228DEG 12KT 3169 9887

$$

REIMER
356 
WWUS54 KSJT 060100
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
800 PM CDT SAT MAY 5 2012

TXC049-060115-
/O.CON.KSJT.SV.W.0063.000000T0000Z-120506T0115Z/
BROWN TX-
800 PM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL BROWN COUNTY...

AT 755 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR ZEPHYR...OR 9
MILES EAST OF EARLY...MOVING NORTHEAST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  LARGE DAMAGING HAIL UP TO GOLF BALL SIZE..

  WITH POSSIBLE STORM IMPACTS...
  DENTED VEHICLES...
  MODERATE ROOF DAMAGE...
  MAY BREAK WINDOWS ON VEHICLES AND HOMES...
  MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLANKET BY 815 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3169 9868 3169 9875 3161 9877 3161 9878
      3158 9883 3159 9885 3175 9894 3188 9879
      3187 9877 3171 9867
TIME...MOT...LOC 0100Z 221DEG 12KT 3175 9878

$$

REIMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 5:17 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 5, 5:17 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
517 PM CDT SAT MAY 5 2012

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW

&&

.AVIATION...
A LINE OF CUMULUS CLOUDS AND ISOLATED SHOWERS IS BEGINNING TO
DEVELOP ALONG A WEAK DRY LINE AXIS FROM JUST EAST OF SONORA TX TO
NORTHWESTERN BROWN COUNTY WITH A SECOND LINE OF CLOUDS EXTENDING
FROM JUST NORTHEAST OF JUNCTION TX TO THE VICINITY OF BRADY TX.
SOME COULD BECOME SEVERE LATER THIS EVENING...A SEVERE THUNDERSTORM WATCH
UNTIL 10 PM CDT HAS BEEN ISSUED FOR COUNTIES NEAR AND EAST OF THIS
LINE...INCLUDING CONCHO...COLEMAN...BROWN...MCCULLOCH...SAN
SABA...MENARD...MASON AND KIMBLE COUNTIES TX. ALONG THIS LINE OF
CUMULUS AND DEVELOPING SHOWERS LOCALLY MVFR AND IFR CONDITIONS ARE
POSSIBLE ALONG WITH GUSTY WINDS NEAR THUNDERSTORMS...SOME
HAIL...LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING. THESE LOCALLY
LIMITING CONDITIONS ARE LIKELY TO SUBSIDE AFTER MIDNIGHT.

HOWEVER LOCALLY MVFR AND POSSIBLY LOCALLY IFR CONDITIONS ARE
EXPECTED TO DEVELOP ACROSS THE SOUTHEASTERN COUNTIES ESPECIALLY
WHERE RAIN HAS FALLEN BEFORE DAWN AND LINGERING THROUGH EARLY
MORNING HOURS DUE TO DEVELOPMENT OF LOW CLOUDS WITH CAUSING
CEILINGS NEAR OR BELOW 1500 FEET...MOSTLY LIKELY IN KIMBLE...
MASON AND SUTTON COUNTIES TX.

ANOTHER SMALLER AND WEAKER LINE OF DEVELOPING CUMULUS
IS SEEN OVER EAST CENTRAL THROCKMORTON COUNTY...MOVING EAST
SLOWLY. A VAIL OF BROKEN TO TEMPORARILY OVERCAST HIGH CLOUDS IS
STREAMING TOWARD THE NORTHEAST OVER MOST OF THE FORECAST AREA.
MOSTLY VFR CONDITIONS SHOULD PREVAIL NORTH AND WEST OF A LINE FROM
SONORA TX TO SAN ANGELO TX THROUGH ABILENE TX.

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT SAT MAY 5 2012/

SHORT TERM...
DRYLINE HAS MOVED EAST INTO OUR WESTERN COUNTIES EARLY THIS
AFTERNOON AND SHOULD CONTINUE TO MOVE QUICKLY EAST AND OVER OUR
EASTERN COUNTIES BY LATE THIS AFTERNOON. LATEST NAM AND RUC ARE
SHOWING AN UPPER SHORTWAVE EMBEDDED IN THE SOUTHWEST FLOW ALOFT
MOVING OVER OUR EASTERN COUNTIES...AND THE DRYLINE...BY EARLY THIS
EVENING. GIVEN STRONG AFTERNOON HEARING...SHOULD SEE CONVECTIVE
INITIATION ALONG THE DRYLINE LATER THIS AFTERNOON CONTINUING THROUGH
THE EVENING HOURS. WILL GO WITH A 20 PERCENT CHANCE OF STORMS OVER
THE EASTERN HALF OF THE CWA THROUGH THE EVENING. ANY STORMS THAT
DEVELOP SHOULD ABATE QUICKLY AFTER SUNSET...WILL KEEP A DRY FORECAST
THROUGH THE REMAINDER OF THE NIGHT AND INTO TOMORROW AFTERNOON.
AFTER WARM MORNING LOWS IN THE 70S TOMORROW MORNING...WILL NOT BE
QUITE AS HOT TOMORROW AFTERNOON WITH HIGHS GENERALLY IN THE UPPER
90S ACROSS THE AREA.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON WEST OF
A LINE FROM THROCKMORTON TO SAN ANGELO. FIRE WEATHER CONDITIONS
SHOULD EASE SUNDAY WITH ELEVATED CONCERNS CONFINED TO THE WESTERN
CONCHO VALLEY AND WESTERN NORTHERN EDWARDS PLATEAU. MINIMAL FIRE
WEATHER CONDITIONS ARE EXPECTED BEGINNING MONDAY AND CONTINUING
THROUGH THE REMAINDER OF THE WEEK.

LONG TERM...
BIG CHANGES IN STORE FOR WEST CENTRAL TEXAS NEXT WEEK WITH MUCH
COOLER TEMEPERATURES EXPECTED ALONG WITH INCREASING RAIN CHANCES.

A POTENT SHORT WAVE MOVING ACROSS THE NORTHERN ROCKIES WILL SEND
A COLD FRONT SOUTH ACROSS THE AREA SUNDAY NIGHT AND EARLY MONDAY.
THE NAM STALLS THE FRONT JUST SOUTH OF THE I-10 CORRIDOR ON MONDAY
WHILE THE GFS STALLS IT OVER THE CONCHO VALLEY AND HEARTLAND. THINK
THE NAM IS MORE REALISTIC GIVEN ITS BETTER RESOLUTION SO I HAVE THE
FRONT STALLING JUST SOUTH OF THE I-10 CORRDIOR BY MONDAY AFTERNOON.
THE FRONT WILL BRING COOLER TEMPERATURES ON MONDAY WITH AFTERNOON
HIGHS RANGING FROM NEAR 80 ACROSS THE BIG COUNTRY...TO THE LOW TO
MID 80S ELSEWHERE. RAIN CHANCES WILL INCREASE ALONG AND NORTH OF
THE FRONT LATE MONDAY AFTERNOON AND ESPECIALLY MONDAY NIGHT AS LOW
LEVEL WARM AIR ADVECTION INCREASES ATOP THE FRONT AND SYNOPTIC
SCALE LIFT INCREASES AS LEFT EXIT REGION OF THE SUBTROPICAL JET
OVERSPREADS THE AREA.

ON TUESDAY...MODELS SHOW A STRONG SURFACE RIDGE BUILDING SOUTH
ACROSS THE PLAINS WHICH WILL DRIVE THE COLD FRONT WELL SOUTH OF
THE AREA AND BRING BELOW NORMAL TEMPERATURES TO WEST CENTRAL TEXAS
THROUGH THE END OF THE WEEK. A POTENT CLOSED UPPER LOW IS STILL
PROGGED TO MOVE EAST FROM THE BAHA REGION BY MID WEEK AND MOVE
ACROSS WEST TEXAS BY WEEKS END. WHILE THE EXACT EVOLUTION OF THIS
SYSTEM IS STILL IN QUESTION...CINFIDENCE IS INCREASING THAT BENEFICIAL
RAINFALL...POSSIBLY HEAVY....WILL AFFECT WEST CENTRAL TEXAS THIS
COMING WEEK. CURRENT HIGHS ARE FORECAST TO BE IN THE 70S TUESDAY
THROUGH FRIDAY AND THESE NUMBERS MAY BE TOO WARM...ESPECIALLY ON
THURSDAY AS THE UPPER LOW MOVES ACROSS THE AREA. STAY TUNED!

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 72  97  64  81  62 /  20  10  10  20  30
SAN ANGELO 	 70 100  66  84  64 /  20  10  10  20  40
JUNCTION 	 71  95  68  87  64 /  20  10  20  20  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, May 5, 3:06 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
306 PM CDT SAT MAY 5 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-062015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
306 PM CDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING ACROSS
THE EASTERN HALF OF WEST CENTRAL TEXAS...MAINLY EAST OF A SAN
ANGELO TO ABILENE LINE. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS. THERE WILL BE ELEVATED WILDFIRE DANGER THIS
AFTERNOON OVER WESTERN SECTIONS OF WEST CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH
TUESDAY AS A WEAK COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE
ACROSS THE AREA. A FEW STORMS COULD REACH SEVERE LIMITS WITH LARGE
HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHWEST HILL COUNTRY
AND HEARTLAND THIS EVENING.

In the hours before

Special weather statement, May 5, 6:54 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
654 PM CDT SAT MAY 5 2012

TXZ155-060100-
SAN SABA TX-
654 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR SAN
SABA COUNTY...

AT 650 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 11 MILES SOUTHWEST OF RICHLAND
SPRINGS...MOVING NORTHEAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ALGERITA BY 750 PM CDT
  RICHLAND SPRINGS BY 755 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3100 9901 3108 9910 3112 9909 3129 9895
      3121 9876
TIME...MOT...LOC 2354Z 205DEG 9KT 3114 9902

REIMER
Local storm report, May 5, 7:11 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
711 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             10 N MENARD             31.06N  99.79W
05/05/2012  E0.88 INCH       MENARD             TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1200121

PM
Special weather statement, May 5, 7:13 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
713 PM CDT SAT MAY 5 2012

TXZ073-154-168-060115-
MCCULLOCH TX-MENARD TX-CONCHO TX-
713 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR
MCCULLOCH...MENARD AND CONCHO COUNTIES...

AT 708 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 8 MILES WEST OF MENARD...MOVING
NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MENARD BY 725 PM CDT
  US-83 NEAR THE MENARD-CONCHO COUNTY LINE BY 740 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3125 9974 3109 9951 3081 9989 3098 10004
TIME...MOT...LOC 0013Z 234DEG 18KT 3096 9989

REIMER
Special weather statement, May 5, 7:23 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
723 PM CDT SAT MAY 5 2012

TXZ139-060130-
COLEMAN TX-
723 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR
COLEMAN COUNTY...

AT 717 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER GOULDBUSK...OR ABOUT 17 MILES
SOUTHWEST OF SANTA ANNA...MOVING NORTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SHIELDS AND FISK BY 735 PM CDT
  SANTA ANNA BY 815 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3144 9949 3145 9950 3158 9963 3180 9932
      3171 9920 3165 9921
TIME...MOT...LOC 0023Z 230DEG 15KT 3157 9948

REIMER
Special weather statement, May 5, 7:25 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
725 PM CDT SAT MAY 5 2012

TXZ154-168-170-060130-
MCCULLOCH TX-MASON TX-MENARD TX-
725 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR
MCCULLOCH...MASON AND MENARD COUNTIES...

AT 722 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF HEXT...OR ABOUT 15
MILES SOUTHEAST OF MENARD...MOVING NORTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HEXT BY 745 PM CDT
  THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222 BY 755 PM CDT
  THE INTERSECTION OF US-190 AND RANCH ROAD 1311 AND US-377/US 87
  NEAR THE MASON-MCCULLOCH COUNTY LINE BY 830 PM CDT

SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY
THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3074 9975 3119 9941 3103 9914 3071 9954
      3071 9968
TIME...MOT...LOC 0025Z 214DEG 12KT 3082 9956

REIMER
Local storm report, May 5, 7:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
730 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             5 SSE BROWNWOOD         31.64N  98.96W
05/05/2012  E1.75 INCH       BROWN              TX   STORM CHASER

&&

EVENT NUMBER SJT1200122

PM

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:05 PM CDTSevere Thunderstorm WarningSJTBrown40 min
May 5, 7:13 PM CDTSpecial Weather StatementSJTMenard62 min
May 5, 7:23 PM CDTSpecial Weather StatementSJTColeman67 min
May 5, 7:25 PM CDTSpecial Weather StatementSJTMcCulloch65 min
May 5, 7:43 PM CDTSpecial Weather StatementSJTSan Saba62 min
May 5, 7:52 PM CDTSevere Thunderstorm WarningSJTMenard38 min
May 5, 8:08 PM CDTAreal Flood AdvisorySJTMcCulloch, Mason, Menard, San Saba112 min
May 5, 8:11 PM CDTSevere Thunderstorm WarningSJTBrown25 min
May 5, 8:18 PM CDTSpecial Weather StatementSJTColeman57 min
May 5, 8:26 PM CDTSpecial Weather StatementSJTMcCulloch, Menard, San Saba64 min
May 5, 8:54 PM CDTSpecial Weather StatementSJTColeman51 min
May 5, 9:21 PM CDTSpecial Weather StatementSJTMason39 min
May 5, 9:24 PM CDTSpecial Weather StatementSJTSan Saba51 min
May 5, 10:10 PM CDTSpecial Weather StatementSJTMcCulloch, Mason, San Saba50 min
May 5, 10:31 PM CDTSpecial Weather StatementSJTTom Green59 min
May 6, 4:30 AM CDTSpecial Weather StatementSJTMason60 min
May 6, 4:54 AM CDTSpecial Weather StatementSJTBrown66 min
May 6, 5:51 PM CDTSpecial Weather StatementSJTIrion, Tom Green54 min
May 6, 6:01 PM CDTSpecial Weather StatementSJTLlano44 min
May 6, 6:14 PM CDTSpecial Weather StatementSJTShackelford61 min
May 6, 6:43 PM CDTSpecial Weather StatementSJTThrockmorton62 min
May 6, 6:59 PM CDTSpecial Weather StatementSJTThrockmorton31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.